Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Why have i had my period 3 times this month?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
I am 54, 5'7" and weigh 154lbs. I am on blood pressure meds for high blood pressure. I have had my period 3x this month very heavy and am experiencing shortness of breath and fast heart rate. I had to take iron pills about a year and a half ago for for three months for anemia and started again over the weekend when I was experiencing the above. I took my pressure this morning and it was 157/87; pulse rate 100. Took all my meds and blood pressure is reading 121/67; pulse rate 85. Is this normal for perimenapausal women?
Posted Wed, 2 May 2012 in Menstruation and Miscarriage
Answered by Dr. Minoo Bhagia 4 hours later
Hello ,
Since you are having heavy periods you should get your ultrasound done.
Bleeding has to be controlled.
You should get your complete blood profile done like lipid profile , haemogram , serum calcium and Vit D levels , folic acid , B12 etc.
If bleeding persists you have to consult a gynaecologist who will put you on progesterone or do an endometrial biopsy if it is thick.
You should be in touch with your physician also.
Tachycardia , night sweats , flushing are common in perimenopaual women but BP is to be taken care of. Tachycardia can be due to anemia also.
You should get your thyroid profile done.
Menopause is not a disease and Hypertension is also very common but you have to take care of your diet and should do regular weight bearing exercises , if possible yoga and meditation.
Take care
I am always here to answer your further queries
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor